About a year ago, I went to a tanning bed for the first time. I went about 2 more times until I saw that I started forming white spots around my knees and the back of my arms. I stopped going to the tanning bed but the spots kept spreading. I went to 2 different doctors and both of them told me to wash myself in selsun blue medicated formula and handed me anti-fungal cream to put on twice a day. I did both for about 2 months, and still nothing had changed. The only thing that helped was that it stopped itching. But now the white spots are alll over my legs, buttocks and arms. Im still not sure what it is. Many have said it was Tinea Versicolor but from my research I have only seen that it effects the neck, back and chest. Not the limbs. It will be 1 year in October since first getting the spots, and Im just so sick of having them. This last month I took a trip to Jamaica and DOminican Republic, every picture had white spots. They are so visible. Please help! Anyone!!
Tanning beds expose you to UV radiation and UV may affect the skin. In some cases it may cause burns, affect thin membranes of the eyes and sensitive areas like the face. It may cause skin dryness and discolorations. At this point, we still need to rule out a fungal infection as this is the more common skin condition associated with tanning beds. Fungal infections or yeast infections may present as white patches on the skin and may present with mild scaling. However, if this does not respond to the antifungal medication, I would suggest that further evaluation be done to rule out vitiligo or even postinflammatory hypopigmentation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.